Roxicodone is a very powerful narcotic pain reliever that is also called a narcotic. It works by dulling the pain perception center in the brain. Higher doses of this drug can adversely affect your respiratory system. It is one of the brand names for oxycodone.

Roxicodone may be prescribed to treat moderate-to-severe pain. Sometimes, it may be used before surgery to sedate a patient and reduce fear. It is a federally controlled substance under the U.S. Drug Enforcement Administration Schedule II, meaning it has a high potential for abuse.

Roxicodone abuse is defined as taking the medication when it is not prescribed for you, taking more of it to experience any “high,” giving or selling it to someone to whom it is not prescribed.

This medicine can cause some side effects in which to be aware. They are:

  • Drowsiness
  • Dizziness
  • Headache
  • Tiredness
  • Constipation
  • Stomach pain
  • Vomiting
  • Nausea

Roxicodone is an opioid, and using an opioid for an extended time can result in tolerance. Tolerance happens when your body becomes used to the drug’s effects and seems to not be working as well. It can occur within a short time of using opioids. If you are prescribed this drug and feel it is not taking care of your pain, it is best to consult with the doctor who prescribed it. Never take more Roxicodone than was prescribed, or you risk overdose.

What Are the Signs of Roxicodone Overdose?

A Roxidone overdose can happen when the medication’s effects begin damaging the body or become too much for the body to process. Overdosing on this drug and others like it can occur accidentally by taking a dose too soon after the last one or when it is consumed recreationally.

High doses of Roxicodone can result in dangerous side effects that have the potential to be fatal. They are:

  • Low blood pressure
  • Weak pulse
  • Severe drowsiness
  • Slow breathing or not breathing
  • Trouble keeping consciousness
  • Seizures
  • Blue fingertips and lips
  • Pinpoint pupils
  • Nausea and vomiting
  • Coma

Causes for Roxicodone Overdose

While it may be easy to think that a person who abuses Roxicodone to experience “euphoria” might overdose, there are other situations in which you or someone you know could overdose. If you are taking this medicine to manage pain and take too many pills too soon after each other, you could have overdose symptoms.

  • If you are taking this drug and take it with other medications or with alcohol, you could overdose.
  • If you have specific medical conditions, like sleep apnea, you could overdose.
  • If you are over 65 years old and take this medication, overdose is possible.

Opioid Abuse and Overdose Statistics

The 2019 National Survey on Drug Use and Health found that 9.7 million people abused opioids during that year. The same report also found that 1.6 million people began misusing prescription painkillers. (Page 35) The number of people with an opioid use disorder or addiction totaled 1.6 million that year.

Florida and Broward, and Palm Beach Counties are not exempt from opioid and oxycodone misuse and overdose. Published data from the Florida Medical Examiners Commission relays startling statistics on opioid-related deaths in 2020. The report states:

  • More than 1,700 deaths statewide were caused by opioids in the 2nd quarter of 2020
  • 125 of the above-mentioned deaths were caused by oxycodone
  • Oxycodone mixed with fentanyl contributed to 228 overdose deaths in the state
  • Broward County deaths from oxycodone products totaled 64
  • Palm Beach County deaths from oxycodone products totaled 120

When reviewing the state medical examiner’s findings, it is critical to look at the manner of death to determine why the overdose fatality figures are what they are.

  • 381 out of a total of 575 individuals died from accidental oxycodone
  • 84 took their life using oxycodone or Roxicodone

Roxicodone is a highly potent narcotic drug that, when misused or abused, can result in death. The Palm Beach Institute, a mental health and substance abuse treatment center in South Florida, has more than 50 years of experience treating people who are addicted to opioids like Roxicodone.

How to Handle a Roxicodone Overdose

If you or someone you are with is exhibiting signs of a Roxicodone overdose, these warning signs can be observed:

  • The individual seems like they are acting drunk, very confused, or delirious.
  • They are frequently vomiting.
  • They have pinpoint pupils in the eyes.
  • They seem to be extremely sleepy or cannot wake up.
  • They have cold and clammy skin, or their fingers and lips look bluish.
  • They are barely breathing or have shallow breathing.
  • They are not breathing (respiratory arrest).
  • They intermittently lose consciousness.

Breathing issues are of serious concern as a lack of oxygen to the brain could result in permanent brain damage and also heart and kidney failure.

This is how to handle a Roxicodone overdose:

  • Immediately call for emergency services.
  • Roll the individual on their side to prevent them from choking if they are vomiting
  • Keep the individual conscious and talking as much as you possibly can

Naloxone: What You Need to Know

Naloxone is a medicine that reverses opioid overdoses. According to the National Institute on Drug Abuse (NIDA), naloxone is an approved opioid antagonist that attaches to opioid receptors and reverses and blocks the effects of Roxicodone and other opioids. It can very quickly restore normal breathing if the individual has decreased breathing or not breathing at all. Naloxone comes in a nasal spray or as an injection that goes into the muscle, under the skin, or into the veins. There are only two U.S. Food and Drug Administration (FDA) approved sprays: Narcan® and Kloxxado®.

If you know the individual has a naloxone product in nasal spray form, you can administer it by spraying it into one nostril while the individual lies on their back. The FDA-approved sprays are easy to use. They come in the correct doses and do not have to be assembled.

It is vital to know that naloxone works to reverse an opioid overdose for only 30 to 90 minutes (30 minutes to 1.5 hours). It is possible that the individual overdosing will still feel the overdose effects after the naloxone wears off. A person who has been given naloxone may start to feel withdrawal symptoms within minutes of getting the dose. These might include:

  • Rapid heart rate
  • Sweating
  • Change in blood pressure
  • Vomiting
  • Tremors

While these withdrawal signs may seem distressing, they are not life-threatening.

The safest way to treat Roxicodone abuse is by obtaining professional substance use and mental health treatment.

Treatment for Roxicodone Abuse and Addiction

Roxicodone combined with other substances may suppress the nervous system. When the drug is taken with other drugs, such as benzodiazepines, sleeping pills, or alcohol, it creates an effect called potentiation. Potentiation is when two more substances are combined, creating much more intense effects. If Roxicodone is taken with another central nervous system depressant, like one of the above, an overdose can result even with a moderate dose of each drug. This is why medical detox is often the first step for people abusing opioids.

Detox

Detox is sometimes called medical detox as it refers to the first step in substance use treatment. It is usually a challenging process as this is when the body is working hard to rid all toxins from it and return to functioning normally. Many people who try to detox alone and experience the intensity of withdrawal symptoms often relapse. In detox, you are monitored every minute you are with us to ensure you are medically stable and any medical emergencies are tended to. It is essential to go through this step if you have been combining Roxicodone with other drugs or alcohol.

Residential Treatment

If it is determined that you will need intensive inpatient therapy, you may be placed in residential treatment where you will stay on The Palm Beach Institute campus. Here, you will have comfortable home-like surroundings and participate in behavioral therapies which focus on learning and changing thoughts and actions that contribute to substance use. You will also engage in educational sessions that will bolster you in recovery.

Outpatient Treatment

Outpatient treatment occurs once you are completely through all residential therapies or if your addiction to Roxicodone is not severe. You are able to live at home but still need to attend therapy and educational sessions as scheduled. We offer several different outpatient types of therapy, including general outpatient, intensive outpatient, and partial outpatient treatment programs.

The Palm Beach Institute is located in sunny, warm South Florida. People struggling with substance use, including Roxicodone, come here from around the world and from nearby to begin life again and learn how to survive in the world without drugs. We take great pride in helping families, veterans and offer gender-specific group therapy sessions for those who prefer them.

Tap to GET HELP NOW: (855) 960-5456